Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 134, NWS Charleston, SC

July 5, 2012Screven County, Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2012, 7:51 PM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 7:51 PM EDT (23:51 UTC)
Expired
Jul 5, 2012, 8:45 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 8:30 PM EDTTSTM WND DMG5 Nnw Sylvania, GATREES WERE BLOWN DOWN ALONG PARKER ROAD. TIME WAS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1961 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WUUS52 KCHS 052351
SVRCHS
GAC251-SCC005-060045-
/O.NEW.KCHS.SV.W.0134.120705T2351Z-120706T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 845 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SEIGLING TO
  BURTONS FERRY LANDING...MOVING SOUTH AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MARTIN...MILLETT...APPLETON...MILLHAVEN...SEIGLING...HILLTONIA...
  BURTONS FERRY LANDING...SYCAMORE...ALLENDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3295 8172 3304 8157 3307 8159 3314 8143
      3311 8136 3312 8123 3299 8116 3294 8123
      3291 8123 3289 8127 3287 8127 3276 8136
      3273 8169
TIME...MOT...LOC 2351Z 340DEG 11KT 3308 8133 3299 8154

$$
4 follow-up statements
014 
WWUS52 KCHS 060012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT THU JUL 5 2012

GAC251-SCC005-060045-
/O.CON.KCHS.SV.W.0134.000000T0000Z-120706T0045Z/
SCREVEN GA-ALLENDALE SC-
812 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR ALLENDALE AND NORTHERN SCREVEN COUNTIES...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALLENDALE TO BURTONS FERRY LANDING...MOVING SOUTH AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN...SYLVANIA...ALLENDALE...
APPLETON...BARTON...FAIRFAX...MARTIN...SEIGLING AND SYCAMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3304 8157 3305 8157 3307 8159 3308 8148
      3308 8125 3299 8116 3294 8123 3290 8125
      3289 8127 3287 8127 3276 8136 3273 8169
      3295 8172
TIME...MOT...LOC 0012Z 348DEG 14KT 3296 8131 3297 8157

$$
548 
WWUS52 KCHS 060027
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
827 PM EDT THU JUL 5 2012

GAC251-SCC005-060045-
/O.CON.KCHS.SV.W.0134.000000T0000Z-120706T0045Z/
SCREVEN GA-ALLENDALE SC-
827 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN ALLENDALE AND NORTHERN SCREVEN COUNTIES...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BARTON TO BURTONS FERRY LANDING...MOVING SOUTH AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN...SYLVANIA...ALLENDALE...BARTON
AND FAIRFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3295 8172 3303 8157 3306 8155 3299 8116
      3292 8125 3289 8127 3287 8127 3276 8136
      3273 8169
TIME...MOT...LOC 0027Z 016DEG 14KT 3291 8130 3293 8158

$$
699 
WWUS52 KCHS 060034
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EDT THU JUL 5 2012

GAC251-SCC005-060045-
/O.CON.KCHS.SV.W.0134.000000T0000Z-120706T0045Z/
SCREVEN GA-ALLENDALE SC-
834 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN ALLENDALE AND NORTHEASTERN SCREVEN COUNTIES...

AT 834 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BARTON TO MILLHAVEN...MOVING SOUTH AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN AND BARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3303 8157 3295 8123 3284 8130 3278 8136
      3280 8164 3294 8172
TIME...MOT...LOC 0034Z 016DEG 14KT 3290 8131 3292 8159

$$
355 
WWUS52 KCHS 060042
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT THU JUL 5 2012

GAC251-SCC005-060052-
/O.EXP.KCHS.SV.W.0134.000000T0000Z-120706T0045Z/
SCREVEN GA-ALLENDALE SC-
842 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLENDALE AND
NORTHEASTERN SCREVEN COUNTIES WILL EXPIRE AT 845 PM EDT...

AT 842 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3303 8157 3295 8123 3284 8130 3278 8136
      3280 8164 3294 8172
TIME...MOT...LOC 0042Z 016DEG 14KT 3287 8132 3289 8160

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:35 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 5, 7:35 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
735 PM EDT THU JUL 5 2012

.SYNOPSIS...
A STRONG UPPER LEVEL HIGH WILL BUILD BACK OVER THE AREA FOR THE
WEEKEND...KEEPING THE REGION HOT AND MOSTLY DRY. THE RIDGE WILL
WEAKEN NEXT WEEK...ALLOWING A TROF OF LOW PRESSURE TO SET UP IN THE
AREA...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
DURING THIS EVENING WE/LL BE CLOSING WATCHING WHAT HAPPENS WITH
THE INTERACTION BETWEEN THE SEA BREEZE AND LINGERING BOUNDARIES
FROM CONVECTION NEAR AND JUST NW OF THE CWFA. THIS WILL BE
GENERALLY IN THE AREA FROM COLLETON...HAMPTON AND ALLENDALE IN
SC...TO JENKINS...SCREVEN...BULLOCH AND CANDLER IN SE GA. ALTHOUGH
WE WILL TRANSITION OVER INTO THE NOCTURNAL ENVIRONMENT...GIVEN
THAT DCAPES ARE STILL NEAR 800-1000 J/KG AND THERE IS MODEST
LIFTED INDICES AND SBCAPES...WE/LL STILL NEED TO MONITOR FOR
ISOLATED STRONG TO SEVERE STORMS WITH DOWNBURST WINDS AND
MARGINALLY SEVERE HAIL THROUGH ABOUT 10 OR 11 PM.

A SECOND CONCERN IN REGARDS TO CONVECTION TONIGHT IS THE SCATTERED
T-STORMS DROPPING THROUGH SE NC AND NE SC...ASSOCIATED WITH A
SHORT WAVE ALOFT MOVING SW ON THE EASTERN SIDE OF THE STRONG
RIDGING ALOFT CENTERED OVER MISSOURI. IF THIS ACTIVITY DOES
SURVIVE THE TRAJECTORY FORECAST LOOKS TO KEEP THIS MOST TO OUR
WEST LATE THIS EVENING AND OVERNIGHT. HOWEVER...WE WILL HOLD ONTO
SLIGHT CHANCE POPS NORTH AND WEST IN THE EVENT IT TRACKS MORE EAST
AND SE.

WINDS OFF THE SURFACE WILL BE IN THE 15-20 KT RANGE WITH THE
NOCTURNAL JET...AND THIS WILL PREVENT TEMPS FROM FALLING TOO
QUICKLY. OUTSIDE OF ANY ISOLATED RAIN-COOLED LOCATIONS...MOST
PLACES WILL TAKE UNTIL MIDNIGHT OR 1 AM TO DROP TO 80. OVERNIGHT
LOWS WILL FALL ONLY TO THE MID OR UPPER 70S...WITH COASTAL
SECTIONS TO STRUGGLE TO EVEN DIP BELOW 80 WITH SW WINDS UP NEAR 15
OR 20 MPH MUCH OF THE NIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
AN UPPER LEVEL RIDGE WILL DOMINATE THE WEATHER THIS WEEKEND.
TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL WITH MAX TEMPS IN
THE UPPER 90S MOST PLACES AWAY FROM THE COAST. THE MODELS TRY TO
COOL US DOWN JUST A DEGREE OR SO ON SUNDAY...BUT THE RIDGE LOOKS
STRONG ENOUGH TO KEEP TEMPS ESSENTIALLY UNCHANGED OUTSIDE OF DIURNAL
TRENDS.

THERE DOES NOT LOOK LIKE A LOT OF OPPORTUNITIES FOR SHOWERS AND
THUNDERSTORMS THIS PERIOD. THE BEST CHANE LOOKS TO BE FRIDAY
AFTERNOON OVER THE INTERIOR WHERE TEMPS IN THE UPPER 90S WILL
PROMOTE SOME PRETTY HIGH VALUES FOR INSTABILITY IN THE LOW
LEVELS...BUT RISING HEIGHTS AT MID AND UPPER LEVELS WILL KEEP
COVERAGE SCATTERED AT BEST. I AM GOING FOR LOW END CHANCE FRIDAY
AFTERNOON AND EVENING IN THE FORECAST RIGHT NOW. BECAUSE WE WILL BE
SO UNSTABLE IN THE LOW LEVELS...ANY WIDELY SCATTERED THUNDERSTORMS
THAT DO DEVELOP COULD GO SEVERE.

THE RIDGE JUST LOOKS TOO STRONG TO SEE MUCH OF ANY CONVECTION ON SATURDAY.
I AM PUTTING AROUND 10 POPS IN JUST TO SHOW THE LOW LEVEL HEAT AND
HUMIDITY SOME RESPECT...BUT THE CAP LOOKS AWFULLY STRONG.

SUNDAY IS A BIT TRICKIER AS THE HEIGHTS LOWER EVER SO SLIGHTLY BY
AFTERNOON. THEREFORE...I HAVE KEPT IN A SLIGHT CHANCE AWAY FROM THE
COAST IN CASE THE LATE DAY SEA BREEZE MANAGES TO KICK OFF A
THUNDERSTORM OR TWO.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BROAD UPPER TROUGHING WILL REBUILD DOWN THE EAST COAST NEXT WEEK.
THE LINGERING INLAND SURFACE TROUGH WILL THUS RE-STRENGTHEN FROM
THE NORTH AND SLIP CLOSER TO THE COAST...AS SOME ADDITIONAL
SHORTWAVE ENERGY MOVES INTO THE REGION FROM THE NORTHWEST. AN
EMBEDDED FRONT WILL ALSO DESCEND TOWARD THE NORTHERN SECTIONS OF
THE FORECAST AREA BY TUESDAY AND WEDNESDAY. THERE IS SOME
DISAGREEMENT BETWEEN LATEST NUMERICAL MODEL SOLUTIONS REGARDING
THE SOUTHERN EXTENT OF FRONTAL PROGRESSION BY MID WEEK..LENDING
SOME UNCERTAINTY IN PRECIPITATION POTENTIAL DURING THE EXTENDED
FORECAST PERIOD. HAVE THUS PREFERRED TO MAINTAIN A GENERAL
PERSISTENCE POP FORECAST...ADVERTISING SOLID RAIN CHANCES MONDAY
THROUGH WEDNESDAY WITHIN ENHANCED MOISTURE AND CONVERGENCE FROM
THE NEARING SURFACE TROUGH AND EMBEDDED FRONT.

HIGH TEMPERATURES WILL BE ON A GRADUAL COOLING TREND NEXT
WEEK...AS HEIGHTS ALOFT DECREASE WITHIN THE STRENGTHENING UPPER
TROUGH. EXPECT AFTERNOON TEMPERATURES TO PEAK IN THE LOW TO MID
90S MONDAY AFTERNOON...BEFORE HIGHS TREND DOWNWARD TOWARD THE LOW
90S OR EVEN UPPER 80S ACROSS PORTIONS OF THE FORECAST AREA
WEDNESDAY AND THURSDAY.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH 00Z SATURDAY. THERE IS HOWEVER
THE RISK OF ISOLATED TO SCATTERED CONVECTION IMPACTING KCHS
OVERNIGHT...AND BOTH KCHS AND KSAV DURING THE AFTERNOON/EVENING ON
FRIDAY. BUT THESE PROBABILITIES REMAIN LESS THAN 30 PERCENT...SO
WE DID NOT INCLUDE IN THE 00Z TAFS.

ANY STORMS THAT DEVELOP SHOULD DIMINISH FAIRLY QUICKLY AFTER
SUNSET AND THERE ARE NO SIGNIFICANT CONCERNS FOR THE OVERNIGHT
PERIOD.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED THROUGH THE
WEEKEND.

&&

.MARINE...
TONIGHT...TYPICAL NOCTURNAL SURGE WITH THE LOW LEVEL SOUTH TO SW
JET WILL IMPACT THE COASTAL WATERS...AS SPEEDS REACH AS HIGH AS 15
KT AND GUSTY. SEAS WILL GENERALLY RANGE FROM 2 TO 4 FT...HIGHEST
THE FURTHER ONE NAVIGATES FROM SHORE.

THERE WILL BE THE USUAL DIURNAL SURGES IN WIND OVER THE
COASTAL WATERS LATE EACH EVENING...BUT THEY SHOULD REMAIN BELOW 20
KNOTS...AND THE DIRECTION IS OFFSHORE...SO NO SIGNIFICANT
CONTRIBUTION IS EXPECTED BY SWELL...SO THE SEAS WILL BE WELL BELOW
SCA CRITERIA AS WELL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...79
AVIATION...
MARINE...ALSHEIMER
Hazardous weather outlook, Jul 5, 4:55 AM EDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
455 AM EDT THU JUL 5 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-060900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
455 AM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 5:18 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT THU JUL 5 2012

GAZ101-116-052145-
EFFINGHAM-INLAND BRYAN-
518 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND BRYAN
COUNTIES THROUGH 545 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FAULKVILLE TO
ELLABELL...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...EDEN...ELLABELL...LANIER...MARLOW AND MELDRIM...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3218 8158 3224 8147 3223 8146 3224 8143
      3225 8144 3233 8128 3224 8119 3216 8131
      3201 8160
TIME...MOT...LOC 2118Z 215DEG 6KT 3219 8128 3208 8149
Special weather statement, Jul 5, 5:23 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUL 5 2012

SCZ040-042-052215-
ALLENDALE-HAMPTON-
523 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 615 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR JENNYS...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...MILEY...
SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3312 8118 3306 8112 3306 8110 3305 8109
      3293 8099 3290 8098 3285 8124 3310 8128
TIME...MOT...LOC 2123Z 347DEG 6KT 3303 8115
Local storm report, Jul 5, 5:36 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     1 N GARDEN CITY         32.11N  81.17W
07/05/2012                   CHATHAM            GA   BROADCAST MEDIA

            TRESS DOWN ALONG BIG HILL ROAD. TIME ESTIMATED FROM
            RADAR. PUBLIC REPORT RELAYED BY BROADCAST MEDIA.

&&

EVENT NUMBER CHS1200460

VB
Local storm report, Jul 5, 5:44 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND GST     3 N SAVANNAH            32.10N  81.08W
07/05/2012  M46 MPH          CHATHAM            GA   RAWS

            46 MPH WIND GUST AT THE SAVANNAH NATIONAL WILDLIFE
            REFUGE

&&

EVENT NUMBER CHS1200461

FWA
Special weather statement, Jul 5, 6:09 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT THU JUL 5 2012

SCZ045-052-052300-
INLAND BERKELEY-TIDAL BERKELEY-
609 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 700 PM EDT...

AT 604 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WOODLAND LANDING...MOVING NORTHWEST AT 5
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TARRY TOWN...RICHMOND

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 8007 3318 7989 3302 7977 3293 7992
TIME...MOT...LOC 2208Z 141DEG 3KT 3304 7990
Special weather statement, Jul 5, 6:30 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT THU JUL 5 2012

GAZ100-116-052315-
BULLOCH-INLAND BRYAN-
630 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 715 PM EDT...

AT 626 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR BAY...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...DENMARK...NEVILS...PEMBROKE AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3232 8182 3240 8157 3215 8150 3209 8170
TIME...MOT...LOC 2230Z 161DEG 6KT 3221 8163

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:54 PM EDTSpecial Weather StatementCHSTattnall51 min
Jul 5, 4:05 PM EDTSpecial Weather StatementCHSChatham40 min
Jul 5, 4:32 PM EDTSpecial Weather StatementCHSBryan43 min
Jul 5, 4:39 PM EDTSevere Thunderstorm WarningCHSChatham46 min
Jul 5, 5:18 PM EDTSpecial Weather StatementCHSBryan27 min
Jul 5, 5:23 PM EDTSevere Thunderstorm WarningCHSEffingham67 min
Jul 5, 6:30 PM EDTSpecial Weather StatementCHSBulloch45 min
Jul 5, 4:59 PM EDTSpecial Weather StatementCHSJasper31 min
Jul 5, 5:23 PM EDTSpecial Weather StatementCHSAllendale52 min
Jul 5, 6:09 PM EDTSpecial Weather StatementCHSBerkeley51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.